Levitra and Headaches
Like most other medications, Levitra can cause several side effects, and headache is one of the most commonly reported. Headaches are usually reported within 2 hours of taking the medication.
What Studies Say?
Before a medication is approved, it undergoes placebo-controlled clinical trials in which hundreds or thousands of people participate. Data such as side effects are then gathered and then compared with another group of people who were given a placebo or “dummy” pill. Side effects are then classified either as “common side effects” (those reported by more than 1 percent of users) or “rare side effects” (those reported by less than 1 percent of users).
Headache is considered as a common side effect which was reported by about 15 percent of users. On the other hand, only 4 percent of users who took placebo reported headache. These clinical studies evaluated the occurrence of headache in three doses of Levitra (5 mg, 10 mg and 20 mg). Clinical findings show that men who take higher doses of Levitra are more likely to experience headache. These studies were limited in that they did not distinguish the type of headaches reported by users.
Managing Headaches Caused by Levitra
A headache caused by Levitra often resolves by itself even without medical intervention. However, for some people, this side effect can become troublesome. Your healthcare provider may recommend reducing the starting dose to minimize the chances of headaches. Work with your healthcare provider to find out the minimum effective dose for you.
Your healthcare provider may also prescribe over-the-counter pain medication such as Aleve or Tylenol. Depending on the severity of headache, you may take pain reliever every four to six hours. Be sure to take the pain reliever prescribed by your healthcare provider. Do not take more than the recommended amount.
If you take Levitra on an empty stomach and develop a headache, you can try taking this medication with meals. Some people are just too sensitive to medications and can easily develop headache when the drug is taken on an empty stomach. If this is the case for you, make sure that you eat properly before taking this medication.
Drinking alcohol while taking this medication can also trigger headaches. Health experts recommend that individuals taking Levitra avoid consuming alcohol, especially in large amounts.
If the headache becomes severe and negatively impact your daily living, consult your healthcare provider about Levitra use. He or she may consider switching your medication or stopping it altogether.